| Catalog Number |
SMHX470 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Capsular Contracture (1761)
| Date of Event |
01/09/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: capsular contracture grade iii.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
A female patient who underwent breast augmentation primary with a mentor memorygel xtra, 470ccc silicone prosthesis experienced left sided capsular contracture grade iii following implantation.As a result, patient scheduled for removal surgery on (b)(6) 2025.
Additional Manufacturer Narrative
Per additional information received on march 17, 2025, date of removal surgery changed to (b)(6) 2025.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
Upon receipt of additional information on april 8, 2025, it was clarified that the patient was experiencing right-sided capsular contracture classified as grade iii, rather than affecting left side.Consequently, the patient underwent an open capsulotomy along with pocket work on the right side to address the complications associated with the capsular contracture.Therefore the device was not explanted.The manufacturing record evaluation (mre) was reviewed, and no anomalies were found related to this complaint.In addition, the mre review verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
[adverse event review clinical note and patient coding verification]: coding was reviewed by a clinician on may-01-2025 per 100553403 and 100553401 with the available information about the reportable event.Updated coding: removed pc - recognized procedural complication , the patient¿s health impact was captured by the surgical intervention code.Manufacturer¿s reference number: (b)(4).